MAUDE Adverse Event Report: BECTON DICKINSON BD ALARIS¿ PCA MODULE SET EMPTY MONOJECT¿ SYRINGE BARREL IV SET ASSEMBLY; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON BD ALARIS¿ PCA MODULE SET EMPTY MONOJECT¿ SYRINGE BARREL IV SET ASSEMBLY; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 8881135609
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ pca module set empty monoject¿ syringe barrel iv set assembly experienced foreign matter within the fluid path.This complaint was created to capture the 5th of 6 related incidents.The following information was provided by the initial reporter: fiber in solution, inside barrel of syringe.
 
Additional Manufacturer Narrative
The following information has been corrected: oem manufacture: the manufacturing location for this product is covidien.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that blue particles were found in one bd alaris¿ pca module set empty monoject¿ syringe barrel iv set assembly, fiber was found in the solution of another syringe, and particles were found in the barrel of another syringe with greasy substance.This complaint was created to capture the 2nd of 6 related incidents.The following information was provided by the initial reporter: "blue particle in plastic of container, inside" "fiber in solution, inside barrel of syringe" "particles in barrel of syringe, between septum and barrel, with greasy substance present".
 
Event or Problem Description
 
Additional Manufacturer Narrative
A complaint of syringes having foreign matter as well as a misaligned plunger was received from the customer.Photos were provided for investigation.In the photos, foreign matter can be seen on the syringes.The customer complaint was confirmed.The device history record was reviewed at the supplier, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported issue.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during production process.The supplier was notified of this defect.The photos were sent to the supplier and they were able to confirm foreign matter as the defect.The misaligned plunger condition could not be confirmed.A walkthrough was performed of the manufacturing process.All process and controls were found properly followed, including sub-assemblies, finished product assemblies, packaging and inspections performed to the product.In addition, qc inspections are performed to the product for material release; and production personnel performs a 100% visual inspection during the packaging process, in order to defect and discard any identified failures.Based on the available information, it is not possible to confirm the source of the contamination without a physical evaluation.H3 other text : see h10.

Brand Name
BD ALARIS¿ PCA MODULE SET EMPTY MONOJECT¿ SYRINGE BARREL IV SET ASSEMBLY
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15884239
Report Number2243072-2022-02061
Device Sequence Number5123157
Product Code FPA
UDI-Device Identifier20884521155746
UDI-Public20884521155746
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8881135609
Device Lot Number2203502364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/15/2022
01/25/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date12/30/2022
02/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown